Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 23, NWS Lubbock, TX

March 19, 20126 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 19, 2012, 1:37 AM CDT for 6 counties in Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2012, 1:37 AM CDT (06:37 UTC)
Expired
Mar 19, 2012, 2:30 AM CDT
In force
53 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Floyd County, TX, Hall County, TX, Motley County, TX

The radar

The Amarillo radar (KAMA), 125 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 1:57 AM CDTTSTM WND GST 74Memphis, TXKVII TV SCHOOLNET
Mar 19, 2:00 AM CDTTSTM WND DMGMemphis, TXSIGNS AND TREES BLOWN DOWN. EXTENT OF DAMAGE UNKNOWN ATTM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 10:50 PM CDTSevere Thunderstorm WatchSPC11 hr
Mar 18, 11:23 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4154 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS54 KLUB 190637
SVRLUB
TXC045-075-101-153-191-345-190730-
/O.NEW.KLUB.SV.W.0023.120319T0637Z-120319T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
137 AM CDT MON MAR 19 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FLOYD COUNTY IN NORTHWEST TEXAS.
  HALL COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  WESTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
  EASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHWESTERN COTTLE COUNTY IN NORTHWEST TEXAS.

* UNTIL 230 AM CDT

* AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF BRICE TO   
NORTHFIELD TO 8 MILES NORTHEAST OF MATADOR...MOVING EAST AT 60 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE CEE VEE AND
  TELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL...STRONG WINDS
AND VERY HEAVY RAIN. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3475 10035 3445 10026 3403 10051 3396 10133
      3428 10120 3475 10130
TIME...MOT...LOC 0636Z 273DEG 58KT 3466 10072 3434 10059
          3408 10067

$$

24
2 follow-up statements
204 
WWUS54 KLUB 190648
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
148 AM CDT MON MAR 19 2012

TXC045-075-101-153-191-345-190730-
/O.CON.KLUB.SV.W.0023.000000T0000Z-120319T0730Z/
FLOYD TX-HALL TX-MOTLEY TX-CHILDRESS TX-BRISCOE TX-COTTLE TX-
148 AM CDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COTTLE...EASTERN BRISCOE...WESTERN CHILDRESS...NORTHERN MOTLEY...HALL
AND NORTHEASTERN FLOYD COUNTIES UNTIL 230 AM CDT...

AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS 
IN EXCESS OF 70 MPH AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 6 MILES EAST OF BRICE TO 12 MILES 
NORTHWEST OF TELL TO 9 MILES NORTHEAST OF MATADOR...MOVING EAST AT 
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MEMPHIS...CEE VEE...TELL...LAKEVIEW AND ESTELLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD DAMAGING WINDS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN 
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. 

&&

LAT...LON 3400 10122 3438 10109 3473 10109 3475 10035
      3445 10026 3403 10051
TIME...MOT...LOC 0647Z 260DEG 35KT 3469 10074 3448 10053
          3408 10064

$$

20
759 
WWUS54 KLUB 190701
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
201 AM CDT MON MAR 19 2012

TXC045-190709-
/O.CAN.KLUB.SV.W.0023.000000T0000Z-120319T0730Z/
BRISCOE TX-
201 AM CDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRISCOE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3400 10120 3442 10085 3473 10094 3475 10035
      3445 10026 3403 10051
TIME...MOT...LOC 0659Z 260DEG 35KT 3465 10058 3444 10038
          3404 10050

$$

TXC075-101-153-191-345-190730-
/O.CON.KLUB.SV.W.0023.000000T0000Z-120319T0730Z/
FLOYD TX-HALL TX-MOTLEY TX-CHILDRESS TX-COTTLE TX-
201 AM CDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COTTLE...WESTERN CHILDRESS...NORTHERN MOTLEY...HALL AND EAST CENTRAL
FLOYD COUNTIES UNTIL 230 AM CDT...

AT 157 AM CDT...AN AUTOMATED WEATHER STATION IN MEMPHIS RECORDED A 
74 MPH WIND GUST. 

AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS CAPABLE OR PRODUCING DESTRUCTIVE WINDS IN 
APPROACHING 80 MPH LOCATED ALONG A LINE EXTENDING FROM 7 MILES 
SOUTHWEST OF MEMPHIS TO TELL TO 13 MILES WEST OF PADUCAH...MOVING 
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MEMPHIS AND ESTELLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN 
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND 
SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3400 10120 3442 10085 3473 10094 3475 10035
      3445 10026 3403 10051
TIME...MOT...LOC 0659Z 260DEG 35KT 3465 10058 3444 10038
          3404 10050

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 12:20 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 19, 12:20 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 AM CDT MON MAR 19 2012

.AVIATION...
SQUALL LINE MOVING EWD ACROSS KLBB ATTM AND SHOULD BE NEAR KCDS BY
08Z. QUESTION ABOUT HOW MUCH LOW CLOUD BOTH SIDES OF THE LINE AND
WILL LEAN TWD MVFR CIGS AT BOTH SITES LIFTING BY 12Z. WINDS MAY
BECOME RATHER GUSTY AT KLBB LATER IN THE DAY ONCE ABUNDANT MID
CLOUD DECK SHIFTS TO THE EAST.

&&

.PREV DISCUSSION... /ISSUED 924 PM CDT SUN MAR 18 2012/

UPDATE...
WE REMAIN POISED TO EXPERIENCE ANOTHER ROUND OF SEVERE CONVECTION
TONIGHT.

AN ISOLATED ANTICYCLONIC SUPERCELL HAS EXITED THE LUB CWFA INTO
THE EASTERN PANHANDLE. TORNADO WATCH #80 IS SCHEDULED TO EXPIRE AT
03Z...AND WILL BE ALLOWED TO DO SO.

KLBB 88D NOW SHOWS THE CONVERGING PACIFIC FRONT AND DRYLINE OVER
THE WESTERN SOUTH PLAINS. HIGH RES/MESOSCALE MODELS CONTINUE TO
INCREASE CONFIDENCE THAT RENEWED ROBUST CONVECTIVE DEVELOPMENT
WILL OCCUR AS THE PACIFIC FRONT OVER TAKES THE RETREATING DRYLINE.
CURRENT TRENDS SUGGEST THIS WILL OCCUR BETWEEN 03-04Z ROUGHLY
ALONG A CORRIDOR FROM DIMMITT...TO MORTON...PLAINS. MESOANALYSIS
CONTINUES TO SHOW APPROXIMATELY 1000 J/KG EAST OF THE DRYLINE.
SOLUTIONS SUGGEST THAT DEEP LAYER SHEAR WILL BECOME MORE PARALLEL
TO THE FORCING PROMOTING LINEAR AND/OR ORGANIZED CONVECTIVE CLUSTERS
WITH A LARGE HAIL AND POSSIBLY A WIND THREAT.

PREV DISCUSSION... /ISSUED 626 PM CDT SUN MAR 18 2012/

AVIATION...
AVIATION WEATHER IMPACTS OVERNIGHT WILL BE DIFFICULT TO PREDICT...
AND DEPENDENT ON PROSPECTS FOR MULTIPLE ROUNDS OF CONVECTION. A
SECOND ROUND OF CONVECTION WILL APPROACH TERMINALS DURING THE NEXT
1-5 HOURS...ESPECIALLY NEAR...BUT LIKELY JUST SOUTHEAST OF THE
KLBB TERMINAL. THIS AS A DRYLINE WILL RETREAT THROUGH THE KLBB
TERMINAL SHORTLY. A THIRD ROUND MAY DEVELOP AFTER 06Z AND IMPACT
THE EASTERN AREAS INCLUDING THE KCDS VICINITY THROUGH 10-12Z.

PREV DISCUSSION... /ISSUED 330 PM CDT SUN MAR 18 2012/

SHORT TERM...
FORECAST STILL LOOKS ON TRACK FOR THE REST OF THE AFTERNOON AND
OVERNIGHT TONIGHT. SUPERCELLS ARE EXPECTED TO DISSIPATE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. THERE MAY BE A LITTLE
BIT OF A LULL LATER ON IN THE EVENING BEFORE THE UPPER LEVEL LIFT
SPREADS OVER THE AREA. AS THIS OCCURS ADDITIONAL THUNDERSTORMS
WILL DEVELOP ALONG THE RETREATING DRYLINE. SOUNDINGS WILL ALSO
MOISTEN UP AFTER SUNSET IN ADVANCE OF THIS UPPER LEVEL LIFT WITH
PRECIPITABLE WATER VALUES REMAINING ABOVE ONE INCH OFF THE
CAPROCK. STORMS ARE EXPECTED TO TAKE ON A MORE LINEAR SHAPE RATHER
THAN DISCRETE SUPERCELLS AS ANTICIPATED THIS AFTERNOON. A PACIFIC
FRONT MOVING THROUGH THE AREA TONIGHT WILL INCREASE THE LOW LEVEL
LIFT AT THE SAME TIME THE UPPER LEVEL LIFT WILL BE INCREASING. AS
THE MID AND UPPER FLOW BECOMES MORE MERIDIONAL...STORMS WILL MOVE
CLOSER TO PARALLEL WITH THE DRYLINE. SOME AREAS MAY BE ABLE TO SEE
HEAVY AND BENEFICIAL RAINS WITH OVERNIGHT CONVECTION. JDV

LONG TERM...
12Z MODEL RUNS CONTINUE TO DEEPEN THE CLOSED LOW AND SLOW IT
DOWN...ALMOST STALLING IT SOMEWHERE CLOSE TO THE REGION.
HOWEVER...MODELS DIFFER IN THE LOCATION OF THE CENTER OF THE LOW
AND THIS WILL BE RATHER CRITICAL IN DETERMINING IMPACTS TO OUR
WEATHER. BIGGEST CONCERN IS THE POSSIBILITY OF WRAP AROUND
MOISTURE ON TUESDAY INTO WEDNESDAY WHICH MAY PROVIDE A CHANCE FOR
SOME LIGHT PRECIPITATION ACROSS THE REGION. WITH THIS POSSIBILITY
REMAINING IN THE FORECAST...OPTED TO INCREASE POPS INTO THE LOW-
END OF SLIGHT CHANCE MAINLY FOR LIGHT PRECIPITATION TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING. TEMPERATURES WILL ALSO BE A
BIT COOLER AND CLOUD COVER WILL BE LINGERING OVER THE AREA SO
ADJUSTED THESE GRIDS ACCORDINGLY.

FORECAST FOR WEDNESDAY AND THURSDAY REMAINS HIGHLY UNCERTAIN AS
MODELS CONTINUE TO DIFFER SIGNIFICANTLY ON HOW THE UPPER LEVEL LOW
WILL EVOLVE IN THIS TIMEFRAME...AND DIFFERENCES WILL ALSO AFFECT
PERIODS THROUGH THE END OF THE FORECAST. WITH THE POTENTIAL FOR
SEVERE WEATHER TODAY AND SO MANY DIFFERENCES...OPTED TO MAKE NO
OTHER CHANGES TO THE EXTENDED FORECAST.

JORDAN

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE FOR THE
REST OF THE AFTERNOON INTO THE EARLY EVENING WEST OF A DRYLINE.
THIS DRYLINE WILL RETREAT WEST LATER THIS EVENING. AT THE SAME
TIME...A PACIFIC COLD FRONT WILL SWEEP THROUGH THE AREA INITIALLY
RAISING SURFACE DEW POINTS AND RELATIVE HUMIDITY VALUES RISING
ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        29  53  34  57  35 /   0  20  20  10  10
TULIA         33  59  39  57  36 /  10  20  20  10  10
PLAINVIEW     34  59  39  58  37 /  10  20  20  10  10
LEVELLAND     36  58  39  60  36 /  10  20  20  10  10
LUBBOCK       37  59  39  60  38 /  10  20  20  10  10
DENVER CITY   35  57  41  60  38 /  10  20  20  10  10
BROWNFIELD    36  58  43  61  37 /  10  20  20  10  10
CHILDRESS     44  64  43  61  43 /  10  20  20  10  10
SPUR          45  62  45  61  42 /  10  20  20  10  10
ASPERMONT     49  66  44  63  43 /  10  20  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Mar 18, 8:12 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
812 PM CDT SUN MAR 18 2012

TXZ021>044-200115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
812 PM CDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE

SEVERE THUNDERSTORMS ONGOING THIS EVENING ARE EXPECTED TO PERSIST
THROUGHOUT TONIGHT OVER MUCH OF THE CENTRAL SOUTH PLAINS...THE
EXTREME SOUTHEASTERN PANHANDLE...AND THE ROLLING PLAINS. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE LATE
EVENING ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TONIGHT/S SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO PERSIST
THROUGH MONDAY MORNING. THE PRIMARY THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT.

In the hours before

Special weather statement, Mar 18, 10:35 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1035 PM CDT SUN MAR 18 2012

TXZ028-029-190400-
HALE-LAMB-
1035 PM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND HALE  COUNTIES...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 11 MILES NORTH OF LITTLEFIELD...
MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3430 10192 3383 10209 3383 10250 3431 10237
TIME...MOT...LOC 0334Z 217DEG 38KT 3409 10233

20
Local storm report, Mar 18, 10:44 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1044 PM CDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             LITTLEFIELD             33.92N 102.33W
03/18/2012  E0.88 INCH       LAMB               TX   POST OFFICE

&&

EVENT NUMBER LUB1200130

JWJ
Special weather statement, Mar 18, 11:14 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1114 PM CDT SUN MAR 18 2012

TXZ022-023-190445-
CASTRO-SWISHER-
1114 PM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR SWISHER  AND CASTRO  COUNTIES...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
19 MILES NORTHWEST OF TULIA TO 23 MILES SOUTHWEST OF TULIA...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3474 10152 3431 10161 3431 10212 3475 10203
TIME...MOT...LOC 0414Z 245DEG 15KT 3474 10198 3434 10206
Special weather statement, Mar 18, 11:20 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1120 PM CDT SUN MAR 18 2012

TXZ028-029-190445-
HALE-LAMB-
1120 PM CDT SUN MAR 18 2012

...SPECIAL WEATHER STATEMENT FOR LAMB  AND HALE  COUNTIES...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN LAMB COUNTY NEAR
SPADE...MOVING NORTHEAST AT 40 MPH.  THIS STORM IS EXHIBITING A WEAK
LOW LEVEL CIRCULATION AND A BRIEF TORNADO SPIN UP REMAINS POSSIBLE.

FUNNEL CLOUDS...ARE POSSIBLE WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3419 10211 3400 10179 3383 10214 3388 10223
TIME...MOT...LOC 0419Z 219DEG 34KT 3394 10211
Special weather statement, Mar 19, 12:30 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1230 AM CDT MON MAR 19 2012

TXZ023-024-029-030-035-036-040>042-190630-
BRISCOE-CROSBY-FLOYD-GARZA-HALE-LUBBOCK-LYNN-SWISHER-TERRY-
1230 AM CDT MON MAR 19 2012

...SPECIAL WEATHER STATEMENT FOR TERRY...LYNN...GARZA...LUBBOCK...
CROSBY...HALE...FLOYD...BRISCOE  AND SWISHER  COUNTIES...

AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHEAST
OF TULIA TO 13 MILES SOUTHWEST OF FLOYDADA TO 11 MILES NORTH OF
TAHOKA TO 15 MILES SOUTHWEST OF TAHOKA...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WIND SPEEDS UP TO 30 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.  A TORNADO WATCH REMAINS
IN EFFECT UNTIL 5 AM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3296 10224 3375 10192 3419 10179 3475 10178
      3475 10098 3431 10101 3431 10105 3384 10104
      3296 10132
TIME...MOT...LOC 0530Z 271DEG 25KT 3488 10154 3390 10152
          3332 10178 3297 10189
Special weather statement, Mar 19, 1:27 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
127 AM CDT MON MAR 19 2012

TXZ024-025-030-031-035>037-041-042-190700-
BRISCOE-CROSBY-DICKENS-FLOYD-GARZA-HALL-LUBBOCK-LYNN-MOTLEY-
127 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR
LYNN...GARZA...LUBBOCK...CROSBY...DICKENS...FLOYD...MOTLEY...HALL
AND BRISCOE COUNTIES...

AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF
QUITAQUE TO 8 MILES SOUTHWEST OF MATADOR TO 11 MILES SOUTH OF
TAHOKA...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3474 10042 3379 10062 3339 10087 3339 10105
      3311 10104 3298 10112 3297 10198 3390 10150
      3475 10134
TIME...MOT...LOC 0627Z 267DEG 24KT 3464 10097 3396 10090
          3301 10168

20

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:10 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock65 min
Mar 18, 7:31 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock30 min
Mar 18, 7:46 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale59 min
Mar 18, 8:19 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall41 min
Mar 18, 8:25 PM CDTSpecial Weather StatementLUBCrosby35 min
Mar 18, 9:00 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall15 min
Mar 18, 9:03 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall12 min
Mar 18, 9:33 PM CDTSpecial Weather StatementLUBMotley12 min
Mar 18, 9:52 PM CDTSpecial Weather StatementLUBMotley23 min
Mar 18, 10:19 PM CDTSpecial Weather StatementLUBHockley, Terry, Yoakum26 min
Mar 18, 10:26 PM CDTSpecial Weather StatementLUBChildress34 min
Mar 18, 10:32 PM CDTSpecial Weather StatementLUBChildress28 min
Mar 18, 10:32 PM CDTSevere Thunderstorm WarningLUBHockley, Terry, Yoakum58 min
Mar 18, 10:35 PM CDTSpecial Weather StatementLUBLamb25 min
Mar 18, 11:00 PM CDTSevere Thunderstorm WarningLUBHale, Lamb30 min
Mar 18, 11:09 PM CDTTornado WarningLUBHockley, Terry21 min
Mar 18, 11:14 PM CDTSpecial Weather StatementLUBSwisher31 min
Mar 18, 11:20 PM CDTSpecial Weather StatementLUBHale25 min
Mar 18, 11:29 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry, Yoakum61 min
Mar 18, 11:30 PM CDTSevere Thunderstorm WarningLUBHale, Lamb60 min
Mar 19, 12:30 AM CDTSpecial Weather StatementLUBBriscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more60 min
Mar 19, 1:27 AM CDTSpecial Weather StatementLUBBriscoe, Crosby, Dickens, Floyd, Garza, Hall and 2 more33 min
Mar 19, 2:08 AM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall52 min
Mar 19, 3:00 AM CDTSpecial Weather StatementLUBChildress, Cottle, Dickens, Garza, Kent, King and 1 more30 min
Mar 19, 3:36 AM CDTSpecial Weather StatementLUBCottle, Dickens, Kent, King, Motley, Stonewall39 min
Mar 19, 4:20 AM CDTSpecial Weather StatementLUBDickens, Kent, King40 min
Mar 19, 3:35 PM CDTSpecial Weather StatementLUBCochran25 min
Mar 19, 3:52 PM CDTSpecial Weather StatementLUBHockley, Lamb23 min
Mar 19, 4:15 PM CDTSpecial Weather StatementLUBHockley, Lamb30 min
Mar 19, 4:47 PM CDTSpecial Weather StatementLUBHale28 min
Mar 19, 5:53 PM CDTSpecial Weather StatementLUBBailey37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.